# SDR CA051212002

- Difficulty date: August 14, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Hiller UH-12D
- Aircraft time: 15,187 hours
- System (JASC): 6210 · Main Rotor Blades
- Part: Blade
- Part number: 2253110104
- Condition: Failed
- Location: Main Rotor
- Part time: 6,594 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

A SEVERE VERT VIBRATION OCCURRED WHEN HELICOPTER ENTERED A SPRAY RUN.  VIBRATION CEASED JUST BEFORE LANDING ON A NEARBY ROAD.  ROTOR HEAD WAS REMOVED AND NDT'D FOR CRACKS, NONE FOUND.  HELICOPTER WAS RE-ASSEMBLED, ALL FLT CONTROLS WERE CHECKED FOR DAMAGE AND SECURITY, AND TEST FLOWN OK UNTIL AUTO-ROTATION WAS ENTERED.  VERT VIBRATION RE-OCCURRED, BUT DISAPPEARED WHEN POWER APPLIED.  MAIN ROTOR BLADES WERE CHECKED AND ADJUSTED FOR TRACK AND BALANCE AND NEXT FLT, VERT VIBRATION DEVELOPED WHILE UNDER PWR, AT APPROX 40 KNOTS IAS.  HELICOPTER  IMMEDIATELY LANDED ON THE ROAD BELOW, WITH A TAILROTOR STRIKE RESULTING.  HIGH TIME MAIN ROTOR BLADES HAVE BEEN RETIRED AND TAILROTOR SUDDEN STOPPAGE INSPECT IN PROGRESS.
